Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

May 26, 2012Dakota County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 26, 2012, 1:40 PM CDT for Dakota County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 1:40 PM CDT (18:40 UTC)
Expired
May 26, 2012, 2:15 PM CDT
In force
35 min
Issued by
NWS Twin Cities, MN

County Dakota County, MN

The radar

The Minneapolis radar (KMPX), 49 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WWUS83 KMPX 261840
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT SAT MAY 26 2012

MNZ070-077-078-261915-
DAKOTA-GOODHUE-RICE-
140 PM CDT SAT MAY 26 2012

...THUNDERSTORMS MOVING  OVER DAKOTA...GOODHUE AND RICE COUNTIES 
THROUGH 215 PM CDT...

AT 137 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF DUNDAS. THIS STORM WAS MOVING NORTHEAST
AT 45 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DUNDAS.
  NORTHFIELD.
  CASTLE ROCK.
  STANTON.
  HAMPTON.
  CANNON FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4472 9307 4454 9274 4435 9326 4442 9339
TIME...MOT...LOC 1840Z 241DEG 38KT 4443 9324

$$

JPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 26, 1:19 PM CDT, 21 minutes earlier.

Area forecast discussion, May 26, 1:19 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 PM CDT SAT MAY 26 2012

.UPDATE...

UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...

SEVERAL ROUNDS OF PRECIP IN THE NEXT 48 HOURS...WITH POTENTIAL FOR
SEVERE WEATHER AND FLOODING RAINS. LOOKING AHEAD...WILL TRANSITION
TO NORTHWEST FLOW WITH SURFACE HIGH PRESSURE AND DRIER CONDITIONS
FOR NEXT WEEK.

TODAY THROUGH SUNDAY NIGHT...LATEST WV IMAGERY WITH H500 WINDS
SHOWS SOUTHWEST FLOW ACROSS THE CENTRAL US...WITH A HIGHLY
AMPLIFIED LONGWAVE TROUGH UPSTREAM OVER THE WESTERN CONUS. AN MCS
WAS ONGOING ACROSS THE IA/MN BORDER...WITH ANOTHER AREA OF
CONVECTION GETTING GOING AS OF 08Z ACROSS THE NE/SD BORDER. A
SURFACE LOW WAS ANALYZED OVER EASTERN CO....WITH A WARM FRONT
EXTENDING EASTWARD ALONG THE NE/KS AND IA/MO BORDERS. CONVECTION
SHOULD MOVE ACROSS THE SOUTHERN AND WESTERN HALF OF THE CWA THIS
MORNING. MEANWHILE THE AFOREMENTIONED WARM FRONT WILL LIFT
NORTHWARD AS THE LONGWAVE TROUGH MOVES OVER THE GREAT BASIN AND
PULLS THE SURFACE LOW NORTHEASTWARD. THE EXACT LOCATION OF THIS
WARM FRONT IS THE BIG VARIABLE IN THE FORECAST...SINCE FRIDAY
NIGHTS CONVECTION MAY FAVOR A MORE SOUTHERN SOLUTION.

AS THE WARM AIR ADVECTION SPREADS ACROSS THE REGION...EXPECT THE
CAP TO DEVELOP AND HOLD OFF CONVECTION DURING THE AFTERNOON UNTIL
THE LOW LEVEL JET STRENGTHENS LATER IN THE EVENING AND THETA_E
ADVECTION INCREASES ACROSS WEST CENTRAL MN. SHOULD SEE SOME
ELEVATED STORMS DEVELOP...A FEW OF WHICH COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE IF A STORM
DOES MANAGE TO TAP INTO THE ENHANCED HELICITY ALONG THE WARM
FRONT...BUT THIS HAS A LOW PROBABILITY OF OCCURRING. WE MAY SEE
SOME HEAVY RAIN WHICH COULD CAUSE HYDRO PROBLEMS CONSIDERING THE
RECENT DELUGE WITH THE LAST SYSTEM. THE SHOWERS AND THUNDERSTORMS
WILL LIFT NORTHEAST OVERNIGHT...WITH THE WARM FRONT FOLLOWING
SUIT. ON SUNDAY TEMPERATURES SHOULD CLIMB INTO THE 90S IN THE WARM
SECTOR WITH STRONG SOUTHEASTERLY FLOW. DURING THE AFTERNOON...
SHOWERS AND THUNDERSTORMS WILL BREAK OUT ACROSS WESTERN MINNESOTA
AS THE ATMOSPHERE DYNAMICALLY DESTABILIZES IN RESPONSE TO THE
APPROACHING H500 LOW MOVING ACROSS THE DAKOTAS. DEEP LAYER SHEAR
WILL SUPPORT SUPERCELLS...WITH LARGE HAIL AND DAMAGING WINDS. A
FEW TORNADOES ARE POSSIBLE INITIALLY...ESPECIALLY IF A MESOLOW
DEVELOPS AND WINDS BACK AHEAD OF THE COLD FRONT. THESE STORMS WILL
LIKELY GROW UPSCALE INTO A LINEAR COMPLEX OVERNIGHT...WITH
DAMAGING WINDS BECOMING THE PRIMARY THREAT. HEAVY RAIN IS ALSO
LIKELY...BUT HOPEFULLY THE STORMS WILL BE PROGRESSIVE AND NOT
CAUSE MAJOR PROBLEMS. TONIGHTS RAINFALL WILL HAVE A SIGNIFICANT
IMPACT ON THE THREAT FOR SUNDAY EVENING/NIGHT.

MONDAY THROUGH FRIDAY...A FEW SHOWERS ARE POSSIBLE ACROSS THE
NORTH ON MONDAY AS AN UPPER LEVEL WAVE ROTATES AROUND THE
DEPARTING STORM SYSTEM. LOOKING AHEAD...NORTHWEST FLOW WILL THEN
SET UP ACROSS THE REGION...WITH SURFACE HIGH PRESSURE BUILDING IN
FOR THE MIDDLE OF NEXT WEEK. THIS WILL BRING DRIER AND COOLER
WEATHER TO ROUND OUT THE MONTH OF MAY. STUCK WITH A BLEND OF THE
GFS...ECMWF...AND THE PREVIOUS FORECAST.

&&

.AVIATION.../18Z TAF ISSUANCE/

MORNING ROUND OF CONVECTION HAS SHIFTED OFF INTO WI WHILE A
TRAILING CLUSTER OF TSTMS HAS DEVELOPED OVER S-CENTRAL MN ALONG
THE WESTERN END OF A QUASI-STATIONARY FRONT THAT WILL SHIFT ENE
AND AFFECT POSSIBLY MSP-RNH-EAU TERMINALS. CEILINGS HAVE BEEN
BOUNCING AROUND BETWEEN MVFR AND VFR SO THIS WILL BE A PROBLEM
THROUGH AT LEAST THIS EVENING. AS FOR PRECIP AT THE INITIALIZATION
TIME OF THE TAFS...WILL BE A LITTLE TRICKY TRYING TO TIME IN
EXISTING PRECIP INTO THE ERN TAFS BUT THIS CLUSTER WILL NOT HAVE A
LONG DURATION. WILL BE A LITTLE BIT OF A BREAK IN THE ACTION FROM
MID- AFTERNOON INTO THE EVENING HOURS. THEN...AS A WARM FRONT S OF
THE AREA LIFTS N...SHOWERS WILL AGAIN SPREAD NORTHWARD AND IMPACT
THE TERMINALS DURING THE EARLY MORNING HOURS. IN ADDITION...PLENTY
OF MOISTURE CAUGHT UNDER THE NIGHTLY INVERSION ALONG WITH
DIMINISHING WINDS WILL BE THE PRODUCTION OF FOG AND LOW STRATUS
OVERNIGHT. SOME SITES MAY INDEED DROP TO IFR CONDITIONS BUT THE
PREVAILING CONDITION SHOULD BE LOW-END MVFR FOR BOTH VSBY AND
CEILING. THERE WILL BE AN IMPROVEMENT IN CLOUD COVERAGE AFTER
DAYBREAK...MAINLY FOR SOUTHERN SITES ON THE BACK SIDE OF THE WARM
FRONT. THAT SAID...THE CHCS FOR AFTERNOON CONVECTION WILL INCREASE
TMRW SO HAVE ADVERTISED A VCTS GROUP IN THE 24-30 HOUR PORTION OF
THE MSP TAF BUT AM NOT EXPECTING CONVECTION BEFORE 18Z TMRW SO
HAVE LEFT SUCH MENTION OUT OF THE REMAINING TAFS. OVERALL
REGARDING CONVECTION /TS AND CB MENTION/...TIMING TSTMS IN THIS
PATTERN IS HIGHLY PROBLEMATIC SO HAVE OPTED TO GO WITH A MORE
OPTIMISTIC TREND BY HIGHLIGHT SHOWER/RAIN IMPACT RATHER THAN
PLASTERING THE TAFS WITH CB AND TS THROUGHOUT. IN THIS TAF...BEST
TIMING OF THUNDER MAY WELL BE DURING THE EARLY MORNING THROUGH
LATE MORNING HOURS...BUT WOULD RATHER SEE HOW MODELS EVOLVE OVER
THE NEXT FEW RUNS BEFORE JUMPING ON TO SOLID TIMING. SO...THE
MESSAGE THERE IS THAT TSTMS ARE LIKELY OVER THE AREA LATE TNGT
INTO TMRW BUT WILL HOLD OFF ITS MENTION UNTIL CONFIDENCE IS BETTER
THAT THEY WOULD DIRECTLY IMPACT TERMINALS.

MSP...MVFR CIGS WILL PLAGUE MSP AIRPORT THROUGH THE REMAINDER OF
TDA INTO TNGT...POSSIBLY WITH SOME TIME BELOW 1700 FT LATE THIS
EVENING /OUTSIDE OF ONGOING CONVECTION AT THE START OF THE TAF/.
PLENTY OF MOISTURE UNDER THE NIGHTLY INVERSION WILL LIKELY TAKE
THE FORM OF LOW STRATUS THOUGH SOME MVFR GROUND FOG IS POSSIBLE.
ANOTHER DECENT ROUND OF RAIN IS EXPECTED OVERNIGHT...WITH SOME
QUESTION AS TO THUNDER POSSIBILITY. HAVE LEFT OFF TS/CB MENTION
DUE TO LOW CONFIDENCE OF ITS OCCURRENCE BUT THERE IS CERTAINLY AT
LEAST A SMALL POSSIBILITY OF HAVING THUNDER OVER/NEAR THE TERMINAL
OVERNIGHT. ANOTHER BREAK IN THE ACTION IS EXPECTED LATE MRNG INTO
THE EARLY AFTN HOURS...BUT THE INGREDIENTS STILL LOOK TO BE THERE
FOR STRONG TSTMS IN THE LATE AFTN THROUGH EVENING HOURS. HAVE
ADVERTISED THIS POSSIBILITY BY INCLUDING A VCTS MENTION IN THE
TAIL END OF THE 18Z MSP TAF. IN ADDITION...WINDS INCREASE FROM THE
S TMRW...GUSTING TO NEAR 25 KT.

OUTLOOK...
SUN NIGHT...MVFR-IFR WITH TSRA LIKELY.
MON...MVFR WITH SHRA POSSIBLE.
TUE-WED...VFR WITH PASSING HIGH PRESSURE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPC
Hazardous weather outlook, May 26, 4:54 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 AM CDT SAT MAY 26 2012

MNZ041>043-047>051-054>070-073>078-082>085-091>093-271000-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-
ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
454 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THESE
STORMS COULD PRODUCE SEVERE HAIL AND DAMAGING WINDS...ALONG WITH
HEAVY RAIN. BOTH FLASH FLOODING AND RIVER FLOODING IS POSSIBLE
GIVEN THE RECENT RAINFALL. THE THREAT FOR TORNADOES IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY WILL BE HOT...WITH AFTERNOON THUNDERSTORMS DEVELOPING IN
WESTERN MINNESOTA. TORNADOES...LARGE HAIL...AND DAMAGING WINDS ARE
ALL POSSIBLE. THESE STORMS ALSO COULD PRODUCE HEAVY RAIN AND CAUSE
FLOODING ALONG THE ALREADY SWOLLEN RIVERS. THE STORMS WILL MOVE
EASTWARD DURING THE EVENING AND OVERNIGHT HOURS AND THE THREAT
WILL TRANSITION TO DAMAGING WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AND RAINFALL MEASUREMENTS
ARE GREATLY APPRECIATED.

MNZ044-045-052-053-WIZ014>016-023>028-271000-
MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
454 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TODAY AND
TONIGHT. THE HIGHEST RISK FOR SEVERE WEATHER WILL BE ACROSS
WESTERN AND CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY WILL BE HOT...WITH AFTERNOON THUNDERSTORMS DEVELOPING IN
WESTERN MINNESOTA. THE STORMS WILL MOVE EASTWARD INTO EASTERN
MINNESOTA AND WESTERN WISCONSIN DURING THE EVENING AND OVERNIGHT
HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

JRB

In the hours before

Special weather statement, May 26, 10:34 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1034 AM CDT SAT MAY 26 2012

MNZ083>085-092-093-261630-
BLUE EARTH-FARIBAULT-FREEBORN-STEELE-WASECA-
1034 AM CDT SAT MAY 26 2012

...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO BLUE EARTH...
FARIBAULT...FREEBORN...STEELE AND WASECA COUNTIES THROUGH 1130 AM
CDT...

AT 1028 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EAGLE LAKE TO 4 MILES
SOUTHWEST OF PEMBERTON TO WINNEBAGO. THESE STORMS WERE MOVING EAST AT
35 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MADISON LAKE.
  JANESVILLE.
  WALDORF.
  OTISCO.
  WASECA.
  WELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE CLUSTER
OF THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.

&&

LAT...LON 4369 9424 4374 9424 4397 9395 4424 9394
      4424 9377 4419 9376 4420 9312 4394 9313
      4366 9350
TIME...MOT...LOC 1533Z 273DEG 30KT 4418 9379 4397 9380
          4375 9408

JPC
Special weather statement, May 26, 11:34 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1134 AM CDT SAT MAY 26 2012

MNZ085-093-261700-
FREEBORN-STEELE-
1134 AM CDT SAT MAY 26 2012

...THUNDERSTORMS MOVING OVER FREEBORN AND STEELE COUNTIES THROUGH
NOON CDT...

AT 1132 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
DELLWOOD TO 4 MILES NORTHEAST OF KIESTER. THESE STORMS WERE MOVING
EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ALDEN.
  STEELE CENTER.
  GENEVA.
  EMMONS.
  BIXBY.
  BLOOMING PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4370 9364 4385 9348 4385 9341 4392 9341
      4420 9310 4420 9304 4357 9304 4349 9312
      4350 9364
TIME...MOT...LOC 1634Z 274DEG 24KT 4413 9303 4357 9364
Special weather statement, May 26, 11:47 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 AM CDT SAT MAY 26 2012

MNZ085-093-261715-
FREEBORN-STEELE-
1147 AM CDT SAT MAY 26 2012

...THUNDERSTORMS MOVING OVER FREEBORN AND STEELE COUNTIES THROUGH
1215 PM CDT...

AT 1142 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF BIXBY TO 3
MILES NORTH OF TWIN LAKES. THESE STORMS WERE MOVING NORTHEAST AT 40
MPH.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ALBERT LEA.
  BIXBY.
  GLENVILLE.
  HAYWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4351 9357 4399 9310 4401 9303 4359 9304
TIME...MOT...LOC 1647Z 246DEG 34KT 4395 9305 4362 9338
Special weather statement, May 26, 11:50 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1150 AM CDT SAT MAY 26 2012

MNZ066-067-074-075-261745-
BROWN-MCLEOD-NICOLLET-SIBLEY-
1150 AM CDT SAT MAY 26 2012

...THUNDERSTORMS MOVING OVER BROWN...MCLEOD...NICOLLET AND SIBLEY
COUNTIES THROUGH 1245 PM CDT...

AT 1146 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF FAIRFAX TO
3 MILES NORTHEAST OF COURTLAND. THESE STORMS WERE MOVING NORTHEAST AT
35 MPH.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ST GEORGE.
  LAFAYETTE.
  NORSELAND.
  FERNANDO.
  NEW ROME.
  HENDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4422 9487 4438 9479 4446 9470 4446 9462
      4453 9462 4486 9425 4477 9400 4472 9401
      4472 9389 4468 9388 4467 9376 4463 9377
      4459 9389 4451 9388 4442 9394 4422 9426
      4426 9434 4421 9437
TIME...MOT...LOC 1650Z 228DEG 32KT 4449 9465 4433 9427
Special weather statement, May 26, 1:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
126 PM CDT SAT MAY 26 2012

MNZ077-078-261900-
GOODHUE-RICE-
126 PM CDT SAT MAY 26 2012

...THUNDERSTORMS MOVING OVER GOODHUE AND RICE COUNTIES THROUGH 200
PM CDT...

AT 123 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF RUSKIN. THIS STORM WAS MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO DIME SIZE AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NERSTRAND.
  DENNISON.
  WASTEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4454 9286 4434 9271 4428 9320 4435 9327
TIME...MOT...LOC 1826Z 246DEG 29KT 4432 9315

JPC
Special weather statement, May 26, 1:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT SAT MAY 26 2012

MNZ070-077-078-261915-
DAKOTA-GOODHUE-RICE-
140 PM CDT SAT MAY 26 2012

...THUNDERSTORMS MOVING  OVER DAKOTA...GOODHUE AND RICE COUNTIES
THROUGH 215 PM CDT...

AT 137 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF DUNDAS. THIS STORM WAS MOVING NORTHEAST
AT 45 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DUNDAS.
  NORTHFIELD.
  CASTLE ROCK.
  STANTON.
  HAMPTON.
  CANNON FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4472 9307 4454 9274 4435 9326 4442 9339
TIME...MOT...LOC 1840Z 241DEG 38KT 4443 9324

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:34 AM CDTSpecial Weather StatementMPXMartin56 min
May 26, 3:44 AM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Freeborn, Martin, Rice, Steele and 1 more61 min
May 26, 7:14 AM CDTSpecial Weather StatementMPXRedwood46 min
May 26, 7:51 AM CDTSevere Thunderstorm WarningMPXRedwood54 min
May 26, 8:26 AM CDTSpecial Weather StatementMPXBrown, McLeod, Nicollet, Renville, Sibley64 min
May 26, 9:07 AM CDTSpecial Weather StatementMPXWatonwan23 min
May 26, 9:33 AM CDTSpecial Weather StatementMPXBlue Earth, Nicollet, Watonwan27 min
May 26, 10:07 AM CDTSpecial Weather StatementMPXBlue Earth, Waseca23 min
May 26, 10:34 AM CDTSpecial Weather StatementMPXSteele, Waseca56 min
May 26, 11:34 AM CDTSpecial Weather StatementMPXFreeborn, Steele26 min
May 26, 11:36 AM CDTSevere Thunderstorm WarningMPXSteele8 min
May 26, 11:47 AM CDTSpecial Weather StatementMPXFreeborn28 min
May 26, 11:50 AM CDTSpecial Weather StatementMPXBrown, McLeod, Nicollet, Sibley55 min
May 26, 1:26 PM CDTSpecial Weather StatementMPXGoodhue34 min
May 26, 1:30 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice45 min
May 26, 2:15 PM CDTSevere Thunderstorm WarningMPXGoodhue60 min
May 26, 3:33 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Washington57 min
May 26, 3:09 PM CDTSpecial Weather StatementMPXPierce51 min
May 26, 3:19 PM CDTSpecial Weather StatementMPXPepin41 min
May 26, 4:10 PM CDTSevere Thunderstorm WarningMPXDunn, Pierce, Saint Croix65 min
May 26, 5:09 PM CDTSevere Thunderstorm WarningMPXDunn, Eau Claire, Pepin, Pierce50 min
May 26, 5:51 PM CDTSevere Thunderstorm WarningMPXDunn, Eau Claire, Pepin24 min
May 26, 6:14 PM CDTSpecial Weather StatementMPXEau Claire46 min
May 26, 6:45 PM CDTSpecial Weather StatementMPXBarron60 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.